Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 20, NWS Green Bay, WI

February 22, 2011

NWS Green Bay, WI issued this small craft advisory at Feb 22, 2011, 3:00 PM CST. It took effect at Feb 23, 2011, 9:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 22, 2011, 3:00 PM CST (21:00 UTC)
In effect from
Feb 23, 2011, 9:00 AM CST
Expired
Feb 23, 2011, 9:18 PM CST
In force
12 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

886 
WHUS73 KGRB 222100
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
300 PM CST TUE FEB 22 2011

...INCREASING SOUTHERLY WINDS WEDNESDAY MORNING...

.DEPARTING HIGH PRESSURE FROM LAKE HURON TO IOWA...AND AN APPROACHING
COLD FRONT OVER THE CANADIAN PLAINS WILL CREATE AN INCREASING SOUTHERLY
WIND FLOW WEDNESDAY MORNING.

LMZ541>543-230500-
/O.NEW.KGRB.SC.Y.0020.110223T1500Z-110224T0900Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
300 PM CST TUE FEB 22 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM WEDNESDAY TO 3 AM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 AM WEDNESDAY TO 3 AM CST THURSDAY.

* WINDS: SOUTH WINDS INCREASING TO 15 TO 25 KTS BY LATE MORNING.

* WAVES: WAVES 2 TO 4FEET BUILDING TO 3 TO 5 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
867 
WHUS73 KGRB 230300
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
900 PM CST TUE FEB 22 2011

...INCREASING SOUTHERLY WINDS WEDNESDAY MORNING...

.DEPARTING HIGH PRESSURE FROM LAKE HURON TO SOUTHERN ILLINOIS...AND
AN APPROACHING COLD FRONT OVER THE CANADIAN PLAINS WILL CREATE AN
INCREASING SOUTHERLY WIND FLOW WEDNESDAY MORNING.

LMZ541>543-231100-
/O.CON.KGRB.SC.Y.0020.110223T1500Z-110224T0900Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
900 PM CST TUE FEB 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM WEDNESDAY TO
3 AM CST THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM WEDNESDAY TO
3 AM CST THURSDAY. 

* WINDS: SOUTH WINDS INCREASING TO 15 TO 25 KTS BY LATE MORNING.

* WAVES: WAVES 2 TO 4 FEET BUILDING TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
219 
WHUS73 KGRB 231613
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1013 AM CST WED FEB 23 2011

...INCREASING SOUTH WINDS AND BUILDING WAVES THROUGH LATE TONIGHT...

.DEPARTING HIGH PRESSURE FROM LAKE HURON TO SOUTHERN ILLINOIS...
AND AN APPROACHING COLD FRONT OVER THE UPPER MIDWEST WILL CREATE
AN INCREASING SOUTHERLY WIND FLOW AND BUILDING WAVES.

LMZ541>543-240015-
/O.CON.KGRB.SC.Y.0020.000000T0000Z-110224T0900Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1013 AM CST WED FEB 23 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST THURSDAY.

* WINDS: SOUTH WINDS INCREASING TO 15 TO 20 KTS BY LATE
  AFTERNOON...WITH HIGHER GUSTS.

* WAVES: WAVES 1 TO 3 FEET...BUILDING TO 3 TO 5 FEET BY EARLY
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
289 
WHUS73 KGRB 232143
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
343 PM CST WED FEB 23 2011

...STRONG SOUTH WINDS AND HIGH WAVES THROUGH LATE TONIGHT...

LMZ541>543-240600-
/O.CON.KGRB.SC.Y.0020.000000T0000Z-110224T0900Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
343 PM CST WED FEB 23 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST THURSDAY.

* WINDS: SOUTH AT 15 TO 25 KTS VEERING SW AND DECREASING
  OVERNIGHT.

* WAVES: 4 TO 7 FEET...SUBSIDING TO 1 TO 2 FEET DURING THE EARLY
  MORNING ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
957 
WHUS73 KGRB 240318
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
918 PM CST WED FEB 23 2011


LMZ541>543-240430-
/O.CAN.KGRB.SC.Y.0020.000000T0000Z-110224T0900Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
918 PM CST WED FEB 23 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

SOUTHWEST WINDS HAVE DIMINISHED...ALLOWING WAVES TO SUBSIDE.
CONDITIONS THEREFORE ARE NO LONGER HAZARDOUS TO SMALL CRAFT.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 22, 2:27 PM CST, 33 minutes earlier.

Area forecast discussion, Feb 22, 2:27 PM CST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
227 PM CST TUE FEB 22 2011

.SHORT TERM...TONIGHT AND WEDNESDAY.

LATEST RUC ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW SURFACE HIGH
PRESSURE STRETCHING FROM THE GULF COAST...ACROSS THE CENTRAL GREAT
LAKES...AND INTO QUEBEC.  PLENTY OF LOW STRATUS IS HANGING BACK
BENEATH THE SURFACE HIGH OVER THE OHIO VALLEY TO THE NORTHERN
MISSISSIPPI VALLEY THIS AFTERNOON.  LAKE EFFECT STRATO-CU HAS BEEN
DISSIPATING ADJACENT TO LAKE MICHIGAN AS DELTA T/S RISE AND DIURNAL
MIXING OCCURS.  HOWEVER...DIURNAL CU HAS BEEN BUILDING OVER WESTERN
AND CENTRAL WISCONSIN WHERE THE RESIDUAL LOW LEVEL MOISTURE
REMAINS.  FARTHER WEST...A SERIES OF SHORTWAVES ARE MOVING OVER THE
NORTHERN ROCKIES TO THE EAST...WHICH WILL HAVE AN IMPACT ON OUR
WEATHER LATE TOMORROW AFTERNOON INTO TOMORROW NIGHT.  IN THE
MEANTIME...CLOUDS AND TEMPS ARE THE MAIN FORECAST CONCERNS.

TONIGHT...SHORTWAVE RIDGING ALOFT WILL MOVE EAST OF THE AREA DURING
THE EVENING...AND GIVE WAY TO HEIGHT FALLS OVER THE NORTHERN
PLAINS/NORTHERN MISSISSIPPI VALLEY FOR MUCH OF THE NIGHT.  AS THIS
OCCURS...SURFACE HIGH PRESSURE WILL DRIFT TO THE EAST AS WELL...AND
WILL SEE RETURN FLOW DEVELOP AND STRENGTHEN OVERNIGHT.  WITH PLENTY
OF LEFT OVER LOW LEVEL MOISTURE PRESENT OVER THE UPPER MISSISSIPPI
VALLEY AND SOUTHERN GREAT LAKES...CAN DEFINITELY SEE LOW CLOUDS
RETURN TO ENCOMPASS MUCH OF THE FORECAST AREA.  PROGGED SOUNDINGS
BEAR THIS SCENARIO OUT AS WELL...WITH STRENGTHENING AND LOWERING
INVERSION HEIGHTS TRAPPING THE LOW LEVEL MOISTURE IN PLACE.  WOULDNT
BE SURPRISED TO SEE A FEW FLURRY REPORTS EITHER OVER CENTRAL
WISCONSIN.  WILL INCREASE CLOUDS AND MIN TEMPS TONIGHT.  LOWS MOSTLY
IN THE MIDDLE TEENS THOUGH SOME 20S LIKELY LAKESIDE DUE TO ONSHORE
FLOW.

WEDNESDAY...SHORTWAVE TROUGHING WILL MOVE OVER THE NORTHERN PLAINS
AND PUSH AN ARCTIC COLD FRONT TO THE UPPER MISSISSIPPI VALLEY BY 00Z
THU.  EXPECT TO SEE SOME SCT-BKN LOW CLOUDS AROUND IN THE MORNING
WHICH SHOULD MIX OUT AROUND MIDDAY OVER NORTHEAST WISCONSIN AND
MAYBE EVEN CENTRAL WISCONSIN AS WELL.  HOWEVER...WILL SEE ANOTHER
SURGE OF LOW LEVEL MOISTURE COMING OUT OF THE GULF AS RETURN FLOW
STRENGTHENS FURTHER...AND WILL ALSO SEE CLOUDS THICKEN OVER N-C
WISCONSIN IN THE AFTERNOON AS WELL.  INHERITED FORECAST SHOWED A
SMALL CHANCE OF LIGHT RAIN AND SNOW IN THE AFTERNOON...BUT THINK
CHANCES MAY HOLD OFF INTO THE EVENING SINCE GULF MOISTURE IS NOW
CONFINED TO THE GULF COAST.  WILL TRIM BACK PRECIP CHANCES AND
CONFINE THEM TO AFTER 21Z.  INSTEAD OF RAIN...WILL SHOW DRIZZLE WITH
HIGHS AROUND THE FREEZING MARK AND MID-LEVELS SLOW TO SATURATE.

.LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY. MEDIUM RANGE
MODELS CONTINUE TO SHOW FAIRLY GOOD CONSISTENCY WITH TRACKING
STRONGER SYSTEMS IN THE DEEPER MOISTURE SOUTHERN STREAM SOUTH OF
THE FORECAST AREA. IN THE MEANTIME...TIMING OF WEAKER NORTHERN
STREAM SHORT WAVES WILL PROVIDE THE MAIN CHALLENGE DURING THIS
STRETCH.

THE SHORT WAVE TROUGH WITH COLD FRONT FOR WEDNESDAY NIGHT IS STILL
ON TRACK TO WORK OVER THE AREA. IF ANYTHING...IT APPEARS THE FRONT
TRACKS OVER A LITTLE QUICKER. DUE TO THE FAIRLY QUICK SPEED OF
THE FRONT AND THE MAIN UPPER ENERGY REMAINS NORTH...LITTLE
MEASUREABLE SNOW ANTICIPATED AT THIS TIME SO LOWER END CHANCE POPS
CONTINUE. A HIGH PRESSURE RIDGE THEN SETTLES INTO THE STATE
THURSDAY.

FROM THURSDAY NIGHT INTO FRIDAY THE MEDIUM RANGE MODEL CONSENSUS
CONTINUES TO TRACK A STRONG SYSTEM OVER THE MID MISSISSIPPI VALLEY
REGION. WHILE THE GFS RUN CONTINUES TO REMAIN WELL SOUTH...THE
ECMWF MODEL HAS CONSISTENTLY BEEN MORE NORTH BUT STILL ONLY
BRUSHING THE SOUTHERN THIRD OF THE STATE WITH MINOR ACCUMULATION.
NORTHEAST WINDS MAY PRODUCE SOME LAKE EFFECT SNOW SHOWERS OR
FLURRIES THURSDAY NIGHT...BUT THAT APPEARS TO BE BRIEF AS WINDS
TURN TO THE NORTHWEST BY FRIDAY AND FOCUSES LAKE EFFECT SNOW
SHOWERS OVER FAR NORTHERN WISCONSIN.

A COLDER AND BROADER NORTHERN STREAM SHORT WAVE SYSTEM SWINGS OVER
THE UPPER MIDWEST AND GREAT LAKES REGION LATER FRIDAY INTO SATURDAY
NIGHT. THIS SYSTEM WILL BE WORKING OVER A COLD SURFACE HIGH
PRESSURE SYSTEM SO MOISTURE SHOULD BE LIMITED. BUT MINOR
ACCUMULATION ALSO POSSIBLE DUE TO LONGER DURATION AND SNOW SHOWER
ACTIVITY WITH THE COLD AIR ALOFT.

SOME MODERATION IN TEMPERATURES EXPECTED FOR THE START OF THE NEXT
WEEK AS THE COLD UPPER TROUGH BEGINS TO SHIFT NORTHEAST. THE
SOUTHERN STREAM AGAIN BECOMES MORE ACTIVE WITH A ANOTHER PROGGED
SYSTEM TO TRACK OVER THE LOWER TO MIDDLE MISSISSIPPI REGION. THE
GFS IS FASTER THAN THE ECMWF BUT EACH IS WELL SOUTH AT THIS TIME.

&&

.AVIATION...LINGERING LOW LEVEL MOISTURE LEFTOVER FROM THIS WEEKENDS
STORM IS EXPECTED TO GENERATE A STRATO-CU FIELD THIS AFTERNOON
ACROSS THE TAF SITES.  VERY SHORT TERM RUC DATA INDICATES DRIER AIR
INVADING FROM THE EAST WILL HELP ATW/GRB TURN VFR LATE THIS
AFTERNOON...BUT ALSO POINTS TOWARDS AN MVFR CLOUD DECK OVER THE
NORTH-CENTRAL WISCONSIN TAF SITES THROUGH EARLY THIS EVENING.
THEREAFTER...INVERSION HEIGHTS FALL SUGGESTING CIG HEIGHTS WILL
FALL AS WELL. UPSTREAM OBS ALSO INDICATE SUB 1KFT CIG HEIGHTS AS
WELL. WILL DROP RHI TO LOW END MVFR BUT IFR APPEARS POSSIBLE LATE
THIS EVENING INTO THE OVERNIGHT HOURS. WARM ADVECTION WILL HELP
SCOUR OUT THE LOW CLOUDS LATE TONIGHT INTO TOMORROW MORNING. LOW
CLOUDS RETURN LATE TOMORROW AFTERNOON INTO TOMORROW NIGHT.

&&

.MARINE...INCREASING SOUTHERLY WINDS WILL GENERATE WAVES HAZARDOUS
TO SMALL CRAFT LATE TOMORROW MORNING THROUGH WEDNESDAY EVENING.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MPC/TDH
Hazardous weather outlook, Feb 22, 2:41 PM CST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
241 PM CST TUE FEB 22 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-232045-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
241 PM CST TUE FEB 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-232045-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
241 PM CST TUE FEB 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

MPC/TDH

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.